# SDR FE6R20201009001

- Difficulty date: September 25, 2020
- Submitted: October 9, 2020
- Operation: General aviation
- Aircraft: N754WA
- Make and model: Piper PA 46-350P
- Aircraft serial: 4636754
- Aircraft time: 89 hours
- Engine: Lyc TIO540AE2A
- Engine time: 89 hours
- System (JASC): 7700 · Engine Indicating System
- Part: Transducer
- Part number: 599592
- Condition: Malfunctioned
- Location: Pressure
- Part time: 89 hours
- Stage of operation: IN
- How discovered: C
- Nature of condition: L
- Precautionary procedure: K

## Discrepancy

THE OPERATOR OF THE THIS AIRCRAFT HAS REPORTED LOW MANIFOLD PRESSURE AND ASKED US TO LOOK INTO IT. WHILE PERFORMING THE BASIC AND DETAILED FUNCTION TESTS OF THE MANIFOLD PRESSURE TRANSDUCER, REF AMM 77-10-00, (3)(A) AND (B).  IT WAS DETERMINED THE COMPONENT COULD NOT ACHIEVE THE INTENDED RESULTS OF THE FUNCTION TEST AS WRITTEN.  FURTHER INVESTIGATION AND COMMUNICATION WITH MANUFACTURER SHOWED THAT THE WRITTEN RESULTS EXPECTED IN THE CHECK OUT PROCEDURE (FIG. 1, CHART 2, PAGE 3 OF 77-10-00) CAN NOT BE ACHIEVED AT ELEVATIONS ABOVE SEA LEVEL.  BOISE IDAHO IS AT APPROXIMATELY 2800FT.  WITH ZERO PRESSURE APPLIED TO BOTH THE IN SERVICE TRANSDUCER AND OFF-THE-SHELF TRANSDUCERS SHOWED AROUND 3 VOLTS DC OUTPUT INSTEAD OF THE 1 VOLTS DC OUTPUT CALLED FOR.  THIS IS DUE TO NO COMPENSATION CHART FOR ELEVATION DIFFERENCES.  THE TRANSDUCER AND PROCEDURE ASSUME YOU ARE AT SEA LEVEL.  THE RISK WE SEE IS THAT TRANSDUCERS WHICH ARE FUNCTIONING PROPERLY COULD BE WRONGLY IDENTIFIED AS UNAIRWORTHY OR THE OPERATOR COULD BE MISINTERPRETING MANIFOLD PRESSURE READINGS WHICH COULD AFFECT ENGINE PERFORMANCE.
